Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2007, 3:26 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 3:26 PM CDT (20:26 UTC)
- Expired
- May 24, 2007, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 165 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:32 PM CDT | TSTM WND DMG | 10 Nw Three Lakes, WI | TREES DOWN. |
| May 24, 3:45 PM CDT | TSTM WND DMG | Eagle River, WI | NUMEROUS TREES AND POWER LINES DOWN IN EASTERN PART OF VILAS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 242027 SVRGRB WIC085-125-242115- /O.NEW.KGRB.SV.W.0016.070524T2026Z-070524T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 326 PM CDT THU MAY 24 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN... VILAS COUNTY IN NORTH CENTRAL WISCONSIN... * UNTIL 415 PM CDT * AT 324 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTHWEST OF EAGLE RIVER...OR ABOUT 7 MILES NORTHWEST OF RHINELANDER...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... PHELPS AND BOULDER JUNCTION CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4567 8971 4562 8914 4612 8907 4621 8963 $$ TH
3 follow-up statements
000 WWUS53 KGRB 242035 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CDT THU MAY 24 2007 WIC085-125-242115- /O.CON.KGRB.SV.W.0016.000000T0000Z-070524T2115Z/ ONEIDA WI-VILAS WI- 335 PM CDT THU MAY 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR VILAS AND ONEIDA COUNTIES... AT 330 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF SUGAR CAMP...OR ABOUT 10 MILES SOUTHWEST OF EAGLE RIVER...MOVING NORTHEAST AT 55 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEARWATER LAKE...SAYNER...STAR LAKE...BOULDER JUNCTION...CONOVER AND PHELPS. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4567 8971 4562 8914 4612 8907 4621 8963 TH $$ HELMAN
000 WWUS53 KGRB 242049 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 349 PM CDT THU MAY 24 2007 WIC085-242059- /O.CAN.KGRB.SV.W.0016.000000T0000Z-070524T2115Z/ ONEIDA WI- 349 PM CDT THU MAY 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA COUNTY IS CANCELLED... LAT...LON 4589 8966 4590 8916 4612 8907 4621 8963 $$ WIC125-242115- /O.CON.KGRB.SV.W.0016.000000T0000Z-070524T2115Z/ VILAS WI- 349 PM CDT THU MAY 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR VILAS COUNTY... AT 348 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CONOVER...OR ABOUT 10 MILES NORTH OF EAGLE RIVER...MOVING NORTHEAST AT 55 MPH. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4589 8966 4590 8916 4612 8907 4621 8963 $$ TH
000 WWUS53 KGRB 242110 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 410 PM CDT THU MAY 24 2007 WIC125-242120- /O.EXP.KGRB.SV.W.0016.000000T0000Z-070524T2115Z/ VILAS WI- 410 PM CDT THU MAY 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY EXPIRES AT 415 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. LAT...LON 4589 8966 4590 8916 4612 8907 4621 8963 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:00 AM CDT, 11 hours 26 minutes earlier.
Area forecast discussion, May 24, 4:00 AM CDT, 11 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT THU MAY 24 2007 .SHORT TERM...TODAY THROUGH FRIDAY...THE MAIN FCST CONCERNS ARE STG SOUTH WINDS IN ADVANCE OF THE COLD FRONT TODAY...AND THE THREAT OF SVR TSTMS WITH DAMAGING WINDS THIS AFTERNOON AND EARLY EVG. A GENERAL WEAKENING TREND HAS BEEN NOTED IN THE CONVECTION OVER C/NC WI EARLY THIS MORNING...AND THIS WILL LIKELY CONTINUE. EXPECT SOME PARTIAL CLEARING TO OCCUR OVER THE FA THIS MORNING...WHICH SHOULD ALLOW TEMPS TO RISE RAPIDLY. EXPECT STG SOUTH WINDS 20 TO 30 MPH TO DEVELOP BY AFTERNOON...WITH GUSTS TO 40 MPH POSSIBLE IN MANY AREAS. MIXING THROUGH 800 MB SUPPORTS HIGH TEMPS IN THE UPPER 70S TO MIDDLE 80S. THE WARM TEMPS...COMBINED WITH DEW POINTS RISING TO AROUND 60 DEGREES WILL RESULT IN A MARGINALLY UNSTABLE AIR MASS...WITH CAPES NEAR 1000 J/KG AND LIS -2 TO -4. EXPECT A SQUALL LINE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AS IT MOVES INTO C/NC WI THIS AFTERNOON. THIS SQUALL LINE SHOULD REACH EASTERN WI BY EARLY EVG. WITH UNIDIRECTIONAL SSW FLOW INCREASING TO 45-60 KTS IN 850-700 MB LAYER AND AN INVERTED-V PROFILE IN THE LOWER ATMOSPHERE...ANTICIPATE A HIGH LIKELIHOOD OF DAMAGING WIND GUSTS WITH THE MORE ORGANIZED STORMS. SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVG HOURS...FOLLOWED BY CLEARING SKIES OVERNIGHT. FRIDAY SHOULD BE A DRY AND SUNNY DAY UNDER THE INFLUENCE OF A PACIFIC HIGH PRESSURE SYSTEM. GENERALLY WENT ABOVE GUIDANCE TODAY...AND TRENDED TOWARD THE MILDER MET GUIDANCE FOR TONIGHT...AND THE MILDER MAV GUIDANCE FOR FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. GFS AND ECMWF IN PRETTY GOOD AGREEMENT THAT A DECENT SHORTWAVE TROUGH WILL MOVE THROUGH SATURDAY AFTERNOON AND NIGHT. THERE APPEARS TO BE SUFFICIENT DYNAMICS FOR SCATTERED SHOWERS AND THUNDERSTORMS DESPITE LITTLE MOISTURE. MOSTLY DRY AND COOLER FOR SUNDAY AND MEMORIAL DAY WITH FROST POSSIBLE MONDAY MORNING. ANOTHER UPPER SYSTEM WILL APPROACH NEXT TUESDAY NIGHT OR WEDNESDAY. IT SEEMS STRONG ENOUGH TO PRODUCE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. AFTER THAT MOVES THROUGH BOTH MODELS SUGGEST THAT A WESTERN NORTH AMERICAN RIDGE WILL FORM TOWARDS THE END OF NEXT WEEK WITH NORTHWEST FLOW ACROSS THE GREAT LAKES. && .AVIATION...A COLD FRONT WILL MOVE THROUGH THE FCST AREA THIS AFTERNOON AND EARLY EVENING. SCT SHRA/TSRA WILL CONTINUE IN CENTRAL AND NORTH CENTRAL WI THIS MORNING...THEN INCREASE IN COVERAGE AND INTENSITY AHEAD OF THE FRONT THIS AFTERNOON. THE MAIN AREA OF SHOWERS AND TSTMS WILL SPREAD INTO EASTERN WI DURING THE EARLY EVENING HOURS. MVFR CONDITIONS WILL BE PREVALENT WITH THE TSTM ACTIVITY...WITH ISOLD IFR CONDITIONS IN THE HEAVIER DOWNPOURS. STG SYNOPTIC SCALE SOUTH WINDS WILL DEVELOP IN ADVANCE OF THE COLD FRONT. IN ADDITION...DAMAGING WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND EARLY EVG. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TSK/RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 24, 11:45 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT THU MAY 24 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE OF SEVERE STORMS WILL OCCUR BETWEEN 2 PM AND 8 PM. LOCALLY HEAVY RAINFALL...WITH AMOUNTS OF AN INCH OR TWO...CAN ALSO BE EXPECTED...ESPECIALLY OVER CENTRAL AND NORTH CENTRAL WISCONSIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT. IT IS TOO EARLY TO TELL IF THEY WILL BE SEVERE...SO BE SURE TO MONITOR LATER FORECASTS FOR THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS MAY NEED TO BE ACTIVATED THIS AFTERNOON IN CENTRAL AND NORTH CENTRAL WISCONSIN...AND DURING THE LATE AFTERNOON AND EARLY EVENING IN NORTHEAST AND EAST CENTRAL WISCONSIN. LMZ521-522-541>543-564-251645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE. TSK/RDM WEATHER.GOV/GREENBAY ECKBERG/TE WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, May 24, 2:00 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT THU MAY 24 2007 WIZ005-010-018-019-030-035-036-045-250100- VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...ANTIGO...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA 200 PM CDT THU MAY 24 2007 ...GUSTY WINDS WITH A LINE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON... A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL SLOWLY WORK OVER CENTRAL AND NORTHCENTRAL WISCONSIN THIS AFTERNOON. THROUGH 6 PM...WIND GUSTS TO 50 MPH MAY ACCOMPANY THE HEAVIER SHOWERS AND STORMS DURING PASSAGE. BRIEF TORRENTIAL RAINFALL IS ALSO LIKELY. LOCALLY EVEN HIGHER WIND GUSTS WILL BE POSSIBLE WITH ANY SEVERE STORMS WHICH MAY DEVELOP. WIZ011>013-020>022-031-037>040-048>050-073-074-250100- FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING CRANDON...CRIVITZ...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON AND TWO RIVERS 200 PM CDT THU MAY 24 2007 ...GUSTY WINDS WITH A LINE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON... A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL SLOWLY WORK INTO NORTHEAST WISCONSIN AFTER 4 PM. WIND GUSTS WELL AHEAD OF THE LINE WERE ALREADY AS HIGH AS 45 MPH THIS AFTERNOON. AS THE LINE PASSES OVER BETWEEN 4 PM AND 8 PM...WIND GUSTS TO 50 MPH MAY ACCOMPANY THIS LINE DURING PASSAGE AS WELL AS LOCALLY HEAVY RAINFALL. LOCALLY EVEN HIGHER WIND GUSTS WILL BE POSSIBLE WITH ANY SEVERE STORMS WHICH MAY DEVELOP. TDH WEATHER.GOV/GREENBAY
Local storm report, May 24, 2:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST MARSHFIELD 44.66N 90.16W
05/24/2007 M43 MPH WOOD WI ASOS
&&Local storm report, May 24, 2:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
05/24/2007 M37 MPH WOOD WI ASOS
&&Local storm report, May 24, 3:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG TOMAHAWK 45.46N 89.73W
05/24/2007 LINCOLN WI LAW ENFORCEMENT
TREES DOWN IN AND AROUND TOMAHAWK.
&&Local storm report, May 24, 3:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND GST RHINELANDER 45.63N 89.41W
05/24/2007 M48 MPH ONEIDA WI ASOS
&&Local storm report, May 24, 3:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG RHINELANDER 45.63N 89.41W
05/24/2007 ONEIDA WI LAW ENFORCEMENT
TREES DOWN AROUND RHINELANDER.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:46 AM CDT | Wind Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waushara and 1 more | 5 hr |
| May 24, 2:34 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 41 min |
| May 24, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 27 min |
| May 24, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 45 min |
| May 24, 3:46 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 44 min |
| May 24, 4:07 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 28 min |
| May 24, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 45 min |
| May 24, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 24 min |
| May 24, 4:33 PM CDT | Special Marine Warning | GRB | 100 min | |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 26 min |
| May 24, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.